Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Why am I getting high SGPT and SGOT level after malaria?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
hi doctor i m XXXXXXX 23 yrs 5 10 and 95 kg had got malaria on 1st september but fever went in two days, cbc test showed all good my doctor prescribed me udiliv 300 phospholip tf and beplex forte and visco syrup to reduce sgpt and sgot levels but my level came down to double figures and then again increased cbc test showed normal sgpt increased to 168 this reducing and increasing continued for 3-4 times my doc still prescribed the same medicines, then i took ayurvedic medicine to be taken on empty stomach in the morning and continued the prescibed medicines from last one month and level started decreasing fast abt 25 to 30 points per week but now this week when i did lft and cbc sgpt has incresed to 132 again and sgot 73 and direct bilirubin is high globulin is high and eosinophils r high experincing pain occasionally just below rib cage and both sides in the abdomen n when i m at home my urine colour is normal but when i go out and come it gets dark yellow from two months i am eating plain boiled food doctor please advice the ways i can be fit again as i have to resume to work
Posted Sun, 11 Nov 2012 in Liver and Gall Bladder
Answered by Dr. Das Arindam 2 hours later

Thanks for the query.

Firstly, after malaria there may be some liver damage which causes increased SGPT and SGOT levels.

Increased globulin itself does not have any independent importance. But, it has to be compare with albumin level. If albumin: globulin ratio is altered, then it definitely indicates a hepatocellular injury.

Now, this increased SGPT and SGOT level will take few more days to come down to normal level.

You have to follow the following things:
1. Follow the bland diet.
2. Don’t take any outside food or water.
3. Take the liver protecting drugs as prescribed by your doctor.
4. Do an Elisa test for Hepatitis B Surface antigen.
5. Do an ultrasound scan of whole abdomen.
6. Consult with a gastroenterologist if the enzymes do not comes down to the normal level after 3 months for further investigation and management.

Hope you have got your answer.

Let me know if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor